Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 114, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 21, 2014, 9:47 PM EDT for 9 counties in Indiana. It was in force for 43 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2014, 9:47 PM EDT (01:47 UTC)
- Expired
- Aug 21, 2014, 10:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, IN, Delaware County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN
The radar
The Indianapolis radar (KIND), 38 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 9:58 PM EDT | HAIL 1 | 1 N Thorntown, IN | |
| Aug 21, 10:03 PM EDT | HAIL 1.5 | Thorntown, IN | |
| Aug 21, 10:13 PM EDT | HAIL 0.88 | 3 E Thorntown, IN | APPROXIMATE LOCATION |
| Aug 21, 10:19 PM EDT | TSTM WND DMG | Thorntown, IN | APPROXIMATELY HALF A TREE 3 FEET IN DIAMETER ACROSS ROAD AT 690 NORTH AND 875 WEST |
| Aug 21, 10:19 PM EDT | TSTM WND DMG | Thorntown, IN | REPORTS OF SEVERAL UTILITY LINES DOWN IN THE AREA |
| Aug 21, 10:19 PM EDT | TSTM WND DMG | Thorntown, IN | STATE ROUTE 47 HAS APPROXIMATELY 4 INCHES OF WATER AND A LIVE TREE DOWN THAT IS APPROXIMATELY 16 INCHES IN DIAMETER AT WASHINGTON AND GRANT STREET |
| Aug 21, 10:19 PM EDT | TSTM WND DMG | Thorntown, IN | STATE ROUTE 47 HAS APPROXIMATELY 4 INCHES OF WATER AND A LIVE TREE DOWN THAT IS APPROXIMATELY 5 INCHES IN DIAMETER AT WASHINGTON AND GRANT STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 6:39 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
844
WUUS53 KIND 220147
SVRIND
INC011-035-057-059-063-065-095-097-107-220230-
/O.NEW.KIND.SV.W.0114.140822T0147Z-140822T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
947 PM EDT THU AUG 21 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN CENTRAL INDIANA...
SOUTHERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
SOUTHERN HAMILTON COUNTY IN CENTRAL INDIANA...
HANCOCK COUNTY IN CENTRAL INDIANA...
NORTHERN HENDRICKS COUNTY IN CENTRAL INDIANA...
WESTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
SOUTHERN MADISON COUNTY IN CENTRAL INDIANA...
NORTHERN MARION COUNTY IN CENTRAL INDIANA...
NORTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 1030 PM EDT
* AT 945 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF UNION CITY TO ALEXANDRIA TO 6
MILES NORTHWEST OF ANDERSON TO 7 MILES EAST OF NOBLESVILLE TO
CARMEL TO 7 MILES NORTHEAST OF CRAWFORDSVILLE...AND MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...FISHERS...ZIONSVILLE...LAWRENCE...GREENFIELD...
BROWNSBURG...SPEEDWAY...NEW CASTLE...WHITESTOWN...CASTLETON...GEIST
RESERVOIR...WILLIAMS CREEK...FORTVILLE...MCCORDSVILLE...INGALLS...
PENDLETON...ADVANCE...MERIDIAN HILLS...BROAD RIPPLE AND NORTH CROWS
NEST.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 111 AND 148.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 232.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 83 AND 121.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 44 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3991 8536 3979 8555 3978 8563 3971 8565
3971 8593 3990 8668 4021 8686 4022 8677
4020 8669 4018 8669 4018 8664 4006 8621
4009 8555 4013 8526
TIME...MOT...LOC 0148Z 331DEG 23KT 4025 8489 4024 8560
4013 8576 4001 8590 3995 8612 4011 8681
HAIL...1.00IN
WIND...60MPH
$$
KOCH1 follow-up statement
446
WWUS53 KIND 220215
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 PM EDT THU AUG 21 2014
INC011-035-057-059-063-065-095-097-107-220230-
/O.CON.KIND.SV.W.0114.000000T0000Z-140822T0230Z/
MONTGOMERY IN-MARION IN-MADISON IN-HENRY IN-HENDRICKS IN-HANCOCK IN-
HAMILTON IN-BOONE IN-DELAWARE IN-
1015 PM EDT THU AUG 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DELAWARE...BOONE...SOUTHERN HAMILTON...HANCOCK...NORTHERN
HENDRICKS...WESTERN HENRY...SOUTHERN MADISON...NORTHERN MARION AND
EAST CENTRAL MONTGOMERY COUNTIES UNTIL 1030 PM EDT...
AT 1012 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF MUNCIE TO 10 MILES NORTHWEST OF NEW
CASTLE TO 10 MILES SOUTH OF ANDERSON TO 6 MILES NORTH OF GREENFIELD
TO CARMEL TO 7 MILES SOUTH OF LEBANON TO 11 MILES EAST OF
CRAWFORDSVILLE...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. PING PONG BALL SIZE HAIL WAS
REPORTED AT THORNTOWN AT 1003 PM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...ZIONSVILLE...LAWRENCE...GREENFIELD...NEW CASTLE...
BROWNSBURG...SPEEDWAY...SPRINGPORT...MCCORDSVILLE...SULPHUR
SPRINGS...ADVANCE...GEIST RESERVOIR...CADIZ...MOUNT SUMMIT...NEW
ROSS...WILKINSON...CASTLETON...WILLIAMS CREEK...SHIRLEY AND KENNARD.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 112 AND 148.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 231.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 83 AND 120.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 44 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3991 8536 3979 8555 3978 8563 3971 8565
3971 8593 3990 8668 4007 8678 4014 8675
4015 8667 4018 8664 4006 8621 4009 8555
4013 8526
TIME...MOT...LOC 0213Z 331DEG 23KT 4007 8537 3999 8552
3995 8564 3987 8580 3997 8609 3995 8645
4003 8668
HAIL...1.50IN
WIND...60MPH
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 7:11 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 21, 7:11 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 711 PM EDT THU AUG 21 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 250 PM EDT THU AUG 21 2014 AN OLD FRONT WILL LINGER IN THE AREA THROUGH THE WEEKEND KEEPING CHANCES FOR THUNDERSTORMS IN THE FORECAST. AN UPPER RIDGE WILL BRING HOT AND HUMID CONDITIONS TO THE AREA AS WELL. NEXT WEEK ANOTHER FRONTAL SYSTEM WILL BRING ADDITIONAL CHANCES FOR RAIN AND WILL EVENTUALLY BRING A RETURN TO NEAR AVERAGE TEMPERATURES. && .NEAR TERM /THIS EVENING AND TONIGHT/... ISSUED AT 659 PM EDT THU AUG 21 2014 SEVERE THUNDERSTORM WATCH 472 HAS BEEN ISSUED FOR THE NORTHEAST THIRD OF THE FORECAST AREA THRU 04Z...MAINLY ALONG AND N/E OF A LAFAYETTE-NOBLESVILLE-NEW CASTLE LINE. CONVECTIVE CLUSTER CONTINUES TO INTENSIFY DOWNWIND OF THE CHICAGO METRO. MESOANALYSIS SHOWING THESE STORMS SHOULD TRACK E/SE AND EVENTUALLY COULD END UP MOVING MORE SE AS THEY PROPAGATE ALONG THE THETA E RIDGE AND INSTABILITY AXIS JUST SOUTH OF THE REMNANT WARM FRONT. HAVE BUMPED UP TO A PERIOD OF LIKELY POPS THIS EVENING WITHIN THE WATCH AREA...WITH GREATEST IMPACTS EXPECTED FROM KOKOMO TO MUNCIE. ELEVATED CORES WITHIN MOST INTENSE CELLS WILL CERTAINLY POSE A HAIL RISK...BUT THE DAMAGING WIND POTENTIAL IS GREATEST WITH SOME CONCERN THAT CONVECTIVE COMPLEX WILL MATURE ENOUGH TO PRODUCE A WELL DEVELOPED COLD POOL. ALREADY HAVE SEEN A COUPLE REPORTS OF 60MPH WINDS OUT OF THE SOUTH CHICAGO SUBURBS. IN ADDITION TO THE WIND THREAT...OPPRESSIVE CONDITIONS SUPPORTING TORRENTIAL RAINFALL WITH THESE STORMS. FLOODING CONCERNS LIKELY TO BE ENHANCED OVER NORTHEAST COUNTIES WHICH RECEIVED 2-3 INCHES FROM STORMS THIS MORNING. THIS ROUND OF STORMS WILL ADD TO THE IMPRESSIVE LIGHTNING SHOWS EXPERIENCED OVER THE LAST 48 HOURS AS WELL. ANY EVENING OUTDOOR ACTIVITIES WILL BE IMPACTED. FINALLY...EXPECT MOST OF INDY METRO AND POINTS FURTHER S/W WILL REMAIN LARGELY DRY THROUGH THE EVENING AS LAPS SOUNDINGS INDICATE PRESENCE OF A DEEPER LAYER OF WARM AIR IN THE MID LEVELS. ANY OUTFLOWS DROPPING TO THE S/SW OUT OF THESE STORMS MAY SERVE TO PROMOTE NEW DEVELOPMENT LATER THIS EVENING...ESPECIALLY AS THE LOW LEVEL JET ORGANIZES AND CAPPING WEAKENS WITH 700MB TEMPS SLIPPING BACK A BIT. PERTINENT PORTIONS OF AFTERNOON DISCUSSION FOLLOWS. OVERNIGHT AN UPPER WAVE WILL ROTATE AROUND THE UPPER HIGH AND WILL BRING SOME ADDITIONAL FORCING. NOT CONFIDENT ENOUGH TO GO LIKELY POPS...BUT WILL GO HIGH CHANCE NORTH /CLOSER TO THE ENERGY/ TO DRY EXTREME SOUTHWEST /CLOSEST TO THE UPPER HIGH/. THE HOT AND HUMID CONDITIONS TO THE SOUTHWEST MAY PROVIDE SOME DECENT INSTABILITY THIS EVENING...SO SOME STORMS MAY BECOME SEVERE PER STORM PREDICTION CENTER. FOR TEMPERATURES TONIGHT WENT A LITTLE COOLER THAN MOS ACROSS THE NORTHEAST WHERE MORE RAIN IS POSSIBLE...OTHERWISE GENERALLY STAYED CLOSE TO MAV MOS. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... ISSUED AT 250 PM EDT THU AUG 21 2014 FOCUS IS ON RAIN CHANCES AND HEAT THROUGH THE PERIOD. MODELS ARE STRUGGLING WITH PLACEMENT OF CONVECTION BUT ALL GENERALLY SHOW THE IDEA. STUCK WITH A BLEND. OVERNIGHT CONVECTION COULD LINGER FRIDAY MORNING...THEN MORE CAN DEVELOP DURING THE AFTERNOON WITH AN OLD FRONT STILL IN THE AREA. WILL GO CHANCE POPS NORTHEAST TO DRY FAR SOUTHWEST. WITH FRONT AROUND THE AREA AND POTENTIAL FOR WAVES MOVING AROUND THE UPPER HIGH...KEPT SIMILAR POPS FRIDAY NIGHT. UPPER HIGH GRADUALLY GETS MORE CONTROL OVER THE AREA SATURDAY INTO SUNDAY...HOWEVER MODELS STILL TRY AND CREATE SOME SCATTERED CONVECTION ACROSS THE AREA. FEEL THAT THIS IS REASONABLE WITH MOST INFLUENCE OF UPPER HIGH BEING FELT TO THE SOUTHWEST OF THE AREA. WENT LOW CHANCE POPS MOST AREAS SATURDAY...WITH ONLY SLIGHT CHANCE POPS SATURDAY NIGHT AND SUNDAY WITH THE UPPER HIGH GAINING MORE INFLUENCE. FOR TEMPERATURES...MAV MOS LOOKS TOO WARM FRIDAY GIVEN SOME CLOUD COVER FROM EXPECTED CONVECTION. WENT CLOSER TO MET MOS. WENT WITH A BLEND OF MODELS FOR LOWS FRIDAY NIGHT. MAV LOOKS BETTER SATURDAY WITH MORE SUN SO STAYED CLOSE MOST AREAS. HEAT INDICES WILL GET NEAR 100 MANY AREAS THIS WEEKEND WITH THE RELATIVELY HIGH DEWPOINTS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 250 PM EDT THU AUG 21 2014 THE LONG TERM PERIOD WILL START OUT DRY WITH RIDGING ALOFT AND CENTRAL INDIANA BETWEEN FRONTAL BOUNDARIES AT THE SURFACE. THE RIDGE WILL SLOWLY START TO BREAK DOWN BY TUESDAY THOUGH AS A BROAD UPPER TROUGH TRAVERSES THE NORTHERN PLAINS. MEANWHILE...A FRONTAL BOUNDARY AT THE SURFACE WILL MEANDER OVER THE GREAT LAKES REGION...WITH CENTRAL INDIANA IN THE WARM SECTOR MOST OF THE TIME. AS A RESULT...THERE WILL BE DAILY CHANCES FOR PRECIP FROM TUESDAY THROUGH THURSDAY. CHANCES WILL BE HIGHEST ON THURSDAY WITH SUPPORT FROM THE UPPER TROUGH IN ADDITION TO DIURNAL ENHANCEMENT. FOR NOW...LATEST INITIALIZATION CAPTURES PATTERN WELL WITH CHANCE POPS DURING THIS TIME FRAME. TEMPS...HOT CONDITIONS WILL PERSIST THROUGH THE EXTENDED PERIOD AS THE UPPER RIDGE DOMINATES MOST OF THE REGION. SOUTHERLY FLOW WILL CONTRIBUTE TO HIGH TEMPERATURES SOARING INTO THE LOW TO MID 90S WITH OVERNIGHT LOWS IN THE UPPER 60S/LOW 70S. TEMPS WILL BECOME CLOSER TO NORMAL LATE IN THE PERIOD WHEN THE RIDGE BREAKS DOWN. && .AVIATION /DISCUSSION FOR THE 22/00Z TAF ISSUANCE/... ISSUED AT 711 PM EDT THU AUG 21 2014 UPPER WAVE DROPPING SOUTHEAST ACROSS NORTHERN ILLINOIS WAS TRIGGERING STRONG TO SEVERE THUNDERSTORMS ALONG A STATIONARY FRONT WITH THE BULK OF THE ACTIVITY CONGEALING NORTH OF LAF WITH THE THUNDERSTORM COMPLEX DROPPING SOUTHEAST. NOT CONFIDENT THERE THIS COMPLEX WILL EFFECT ANY OF THE TERMINALS EXCEPT FOR LAF. EVEN THERE...IT DOES NOT LOOK LIKE A CERTAINTY. BEST WAY IT LOOKS LIKE THE HANDLE THIS CONVECTION IS TO BRING A TEMPO GROUP TO LAF THROUGH 02Z AND VCTS THROUGH 08Z AND VCTS TO IND FROM 04Z-10Z. WILL ALSO INTRODUCE VCTS TO LAF AND IND TOMORROW AFTER 20Z AS A COLD FRONT DROPS SOUTHEAST ACROSS NORTHERN ILLINOIS. CAP WILL LIKELY KEEP ACTIVITY TO SCATTERED AT THE OTHER SITES FOR ANY THUNDERSTORM MENTION. COULD SEE SOME MVFR AND WORSE FOG OVERNIGHT AS WINDS BECOMING VERY LIGHT. OTHERWISE...SOUTH WINDS WILL BECOME SOUTHWEST AND WEST TOMORROW MORNING BUT STILL LESS THAN 10 KNOTS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. SYNOPSIS...50 NEAR TERM...RYAN/50 SHORT TERM...50 LONG TERM...TDUD AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 21, 7:08 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 708 PM EDT THU AUG 21 2014 INZ028-035>037-043>048-051>057-062>065-071-072-221000- WARREN-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 708 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ANYTIME THROUGH THE OVERNIGHT. SOME OF THE STORMS MAY BE SEVERE THIS EVENING. HAZARDS: MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM. TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. THE BEST CHANCES FOR SEVERE WEATHER WILL BE LATER THIS EVENING INTO THE OVERNIGHT. DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY...MAINLY FOR LOCATIONS SOUTH OF INTERSTATE 70. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS SET TO IMPACT THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>070-221000- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE- 708 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE. HAZARDS: SOME OF THE STORMS MAY BE STRONG WITH HAIL AND GUSTY WINDS. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM. HEAT INDICES OF 95 TO 100 DEGREES WILL BE POSSIBLE INTO EARLY EVENING. TIMING: HIGHEST CHANCES FOR STORMS WILL BE TONIGHT. HEAT INDICES OF 95 TO 100 DEGREES THROUGH 8 PM. DISCUSSION: A WARM FRONT MOVING NORTH THROUGH THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS SET TO IMPACT THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-029>031-038>042-049-221000- CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-HENRY- 708 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ANYTIME THROUGH THE OVERNIGHT. SOME OF THE STORMS WILL BE SEVERE THIS EVENING. HAZARDS: MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM. TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. THE BEST CHANCES FOR SEVERE WEATHER WILL BE LATER THIS EVENING INTO THE OVERNIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT. DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY...MAINLY FOR LOCATIONS SOUTH OF INTERSTATE 70. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS SET TO IMPACT THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Aug 21, 7:53 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
753 PM EDT THU AUG 21 2014
INZ021-029-220045-
CARROLL-TIPPECANOE-
753 PM EDT THU AUG 21 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CARROLL AND
NORTHEASTERN TIPPECANOE COUNTIES UNTIL 845 PM EDT...
AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOLCOTT...OR 15 MILES NORTHEAST OF FOWLER...
MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DELPHI...
YEOMAN...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4074 8652 4048 8670 4056 8690 4057 8678
4066 8678 4067 8676 4073 8676 4074 8675
4074 8659
TIME...MOT...LOC 2353Z 296DEG 18KT 4073 8705
KOCHLocal storm report, Aug 21, 8:38 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
838 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM FLOOD DELPHI 40.58N 86.67W
08/21/2014 CARROLL IN STORM CHASER
4 TO 5 INCHES OF WATER ON ROAD...45 MPH WIND
&&
BHHLocal storm report, Aug 21, 9:01 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
901 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL 1 NE LAFAYETTE 40.42N 86.86W
08/21/2014 E0.25 INCH TIPPECANOE IN STORM CHASER
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:17 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 43 min |
| Aug 21, 8:40 PM EDT | Areal Flood Warning | IND | Carroll, Tippecanoe | 3 hr |
| Aug 21, 8:42 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton | 48 min |
| Aug 21, 8:58 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe | 47 min |
| Aug 21, 9:11 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Delaware, Hamilton, Howard, Madison and 3 more | 49 min |
| Aug 21, 9:12 PM EDT | Flash Flood Warning | IND | Carroll, Clinton, Howard | 3 hr |
| Aug 21, 10:10 PM EDT | Flash Flood Warning | IND | Delaware, Madison | 3 hr |
| Aug 21, 10:19 PM EDT | Severe Thunderstorm Warning | IND | Henry, Randolph | 26 min |
| Aug 21, 10:31 PM EDT | Areal Flood Advisory | IND | Boone, Clinton, Hamilton, Madison, Tipton | 3 hr |
| Aug 21, 10:31 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Marion | 44 min |
| Aug 21, 11:33 PM EDT | Areal Flood Advisory | IND | Hancock, Henry, Madison, Randolph, Rush | 117 min |
| Aug 22, 3:28 AM EDT | Flash Flood Warning | IND | Delaware, Randolph | 12 hr |
| Aug 22, 3:37 AM EDT | Flash Flood Watch | IND | Carroll, Clinton, Delaware, Hamilton, Henry, Howard and 4 more | 12 hr |
| Aug 22, 7:48 AM EDT | Areal Flood Advisory | IND | Carroll, Clinton, Tippecanoe | 3 hr |
| Aug 22, 8:03 AM EDT | River Flood Warning | IND | Delaware, Randolph | 21 hr |
| Aug 22, 9:03 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 7 days |
| Aug 22, 9:10 AM EDT | Areal Flood Warning | IND | Carroll, Clinton | 3 hr |
| Aug 22, 2:06 PM EDT | River Flood Warning | IND | Delaware, Madison | 42 hr |
| Aug 22, 3:32 PM EDT | Areal Flood Advisory | IND | Delaware, Randolph | 12 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.